| Catalog Number |
03.045.020 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an open reduction internal fixation (orif) surgery for an intertrochanteric fracture.The surgeon drilled the most proximal hole among the distal screw holes.The drill bit interfered with the hole.The surgeon checked the sides and was able to insert the drill bit, so the surgeon left the drill bit in place.The surgeon drilled the most distal oblique locking hole.There was no interference between a drill bit and the oblique locking hole, and insertion of a locking screw was completed.The surgeon removed the drill bit that was left in the most proximal hole among the distal screw holes and inserted a locking screw.The surgeon drilled the dynamic hole, which is the hole in the middle.The drill bit interfered with the dynamic hole.The surgeon did not insert a locking screw to the dynamic hole and completed the surgery.The surgery was completed successfully within a thirty (30) minute delay.Per the surgeon, it was presumed that there was resistance during nail insertion and that there may not have been enough medullary reaming; there was no allegation against the nail or screws.The patient outcome was reported as stable.There was no problem with the bone fixation.No pieces were left in the patient; this was confirmed by x-ray.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there were no damage or defect with the drill sl ø4.2.A dimensional inspection was not performed due to it is not applicable to the complaint condition.A partially functional test was performed successfully inserting the mating devices protection sleeve ø11/8 fitting as expected.As some components were not returned for investigation the complaint was partially replicated.Surgical technique se_814686 rev.Af was reviewed and the following relevant statement was found at page 21: the trajectories of the three most proximal locking screws can be projected on a c-arm image by placing the drill bit 03.045.022 through the dedicated holes in the aiming arm.Insert the protection sleeve 03.045.019 and drill sleeve 03.045.020 into the corresponding hole in the aiming arm and assess the trajectory of the screw by taking a c-arm image in which the projections of the drill bit and the drill sleeve overlay.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the drill sl ø4.2 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part number: 03.045.020-15.Lot number: 9537p73.Manufacturing site: hägendorf.Release to warehouse date: 02-april-2024.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.